Alert archive / New Mexico / High Wind Watches in 2012

High Wind Watch 3, NWS El Paso, TX

November 8, 2012El Paso County, Hudspeth County, Texas; 6 counties in New Mexico

NWS El Paso, TX issued this high wind watch at Nov 8, 2012, 1:24 PM MST for El Paso County, Hudspeth County, Texas; 6 counties in New Mexico. It took effect at Nov 10, 2012, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 8, 2012, 1:24 PM MST (20:24 UTC)
In effect from
Nov 10, 2012, 5:00 AM MST
Expired
Nov 9, 2012, 12:12 PM MST
In force
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2012-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2012-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3786 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

088 
WWUS74 KEPZ 082024
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
124 PM MST THU NOV 8 2012

...HIGH WINDS OF 30 TO 40 MPH AND GUSTS OVER 50 MPH FOR THE
MOUNTAINS OF SOUTHERN NEW MEXICO FRIDAY AFTERNOON AND NIGHT...

.A VERY COLD TROUGH OF LOW PRESSURE ALOFT AND ITS ASSOCIATED
STRONG SURFACE PACIFIC FRONT OVER THE PACIFIC NORTHWEST WILL MOVE
INTO THE CENTRAL AND SOUTHERN ROCKIES FRIDAY INTO THIS WEEKEND
AND PRODUCE STRONG AND GUSTY WINDS ACROSS THE MOUNTAINS OF THE
GILA WILDERNESS AND THE SOUTHERN SACRAMENTO MOUNTAINS.

NMZ401>403-408-415-416-090500-
/O.NEW.KEPZ.HW.A.0003.121110T1200Z-121111T0600Z/
/O.CON.KEPZ.WI.Y.0020.121109T1800Z-121110T0600Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
HILLSBORO...WINSTON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON
124 PM MST THU NOV 8 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM MST
FRIDAY...
...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY
NIGHT THROUGH SATURDAY EVENING. A WIND ADVISORY REMAINS IN EFFECT
FROM 11 AM TO 11 PM MST FRIDAY. 

* EVENT: HIGH WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 MPH OR MORE.

* TIMING: 1100 AM TO 1100 PM FRIDAY.

* IMPACT: POTENTIAL MINOR DAMAGE TO EXPOSED STRUCTURES. LOOSE OBJECTS
  MAY BECOME AIRBORNE. DRIVING COULD BE HAZARDOUS ESPECIALLY FOR
  HIGH PROFILE VEHICLES IN CROSS WINDS ALONG EAST SLOPES AND ALSO
  DUE TO WIND FUNNELING THROUGH CANYONS AND PASSES.

* VISIBILITY: MAY BE LESS THAN 3 MILES AT TIMES IN BLOWING DUST
  ESPECIALLY AT LOWER ELEVATIONS NEAR DESERT AREAS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NMZ404>407-409>414-417-TXZ418>424-090500-
/O.NEW.KEPZ.HW.A.0003.121110T1200Z-121111T0600Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...
TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH...
RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO...
TULAROSA...WHITE SANDS MONUMENT...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...CROW FLATS...DOWNTOWN...WEST EL PASO...
UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
124 PM MST THU NOV 8 2012

...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY
NIGHT THROUGH SATURDAY EVENING. 


* EVENT: HIGH WINDS OF 40 TO 50 MPH WITH GUSTS OF 60 MPH OR MORE.

* TIMING: 500 AM TO 1100 PM SATURDAY.

* IMPACT: POTENTIAL MAJOR DAMAGE TO EXPOSED STRUCTURES. LOOSE
  OBJECTS MAY BECOME AIRBORNE. DRIVING COULD BE HAZARDOUS
  ESPECIALLY FOR HIGH PROFILE VEHICLES IN CROSS WINDS ALONG EAST
  SLOPES AND ALSO DUE TO WIND FUNNELING THROUGH CANYONS AND
  PASSES.

* VISIBILITY: MAY BE LESS THAN 1 MILES AT TIMES IN BLOWING DUST
  ESPECIALLY AT LOWER ELEVATIONS NEAR DESERT AREAS




PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

20 NOVLAN
2 follow-up statements
804 
WWUS74 KEPZ 091238
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
538 AM MST FRI NOV 9 2012

...HIGH WINDS OF 30 TO 40 MPH AND GUSTS OVER 50 MPH FOR THE
MOUNTAINS OF SOUTHERN NEW MEXICO THIS AFTERNOON AND TONIGHT...

.A VERY COLD TROUGH OF LOW PRESSURE ALOFT AND ITS ASSOCIATED
STRONG SURFACE PACIFIC FRONT OVER NORTHERN CALIFORNIA WILL
CONTINUE TO DROP INTO THE SOUTHWEST THIS WEEKEND AND PRODUCE
STRONG AND GUSTY WINDS ACROSS THE MOUNTAINS OF THE GILA WILDERNESS
AND THE SOUTHERN SACRAMENTO MOUNTAINS.

NMZ401>403-408-415-416-092300-
/O.CON.KEPZ.WI.Y.0020.121109T1800Z-121110T0600Z/
/O.CON.KEPZ.HW.A.0003.121110T1200Z-121111T0600Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
HILLSBORO...WINSTON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON
538 AM MST FRI NOV 9 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM MST THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM MST THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM
LATE TONIGHT THROUGH SATURDAY EVENING. 

* EVENT: HIGH WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 MPH OR MORE.

* TIMING: 1100 AM TO 1100 PM FRIDAY.

* IMPACT: POTENTIAL MINOR DAMAGE TO EXPOSED STRUCTURES. LOOSE 
  OBJECTS MAY BECOME AIRBORNE. DRIVING COULD BE HAZARDOUS 
  ESPECIALLY FOR HIGH PROFILE VEHICLES IN CROSS WINDS ALONG EAST 
  SLOPES AND ALSO DUE TO WIND FUNNELING THROUGH CANYONS AND 
  PASSES. 

* VISIBILITY: MAY BE LESS THAN 3 MILES AT TIMES IN BLOWING DUST 
  ESPECIALLY AT LOWER ELEVATIONS NEAR DESERT AREAS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NMZ404>407-409>414-417-TXZ418>424-092300-
/O.CON.KEPZ.HW.A.0003.121110T1200Z-121111T0600Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...
TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH...
RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO...
TULAROSA...WHITE SANDS MONUMENT...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...CROW FLATS...DOWNTOWN...WEST EL PASO...
UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
538 AM MST FRI NOV 9 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING. 

* EVENT: HIGH WINDS OF 40 TO 50 MPH WITH GUSTS OF 60 MPH OR MORE.

* TIMING: 500 AM TO 1100 PM SATURDAY.

* IMPACT: POTENTIAL MAJOR DAMAGE TO EXPOSED STRUCTURES. LOOSE 
  OBJECTS MAY BECOME AIRBORNE. DRIVING COULD BE HAZARDOUS 
  ESPECIALLY FOR HIGH PROFILE VEHICLES IN CROSS WINDS ALONG EAST 
  SLOPES AND ALSO DUE TO WIND FUNNELING THROUGH CANYONS AND 
  PASSES. 

* VISIBILITY: MAY BE LESS THAN 1 MILES AT TIMES IN BLOWING DUST 
  ESPECIALLY AT LOWER ELEVATIONS NEAR DESERT AREAS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
017 
WWUS74 KEPZ 091912
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1212 PM MST FRI NOV 9 2012

...HIGH WINDS OF 30 TO 40 MPH AND GUSTS FROM 50 TO 60 MPH EXPECTED
FOR SOUTHERN NEW MEXICO AND WESTERN TEXAS ON SATURDAY...

.A DEEP LOW PRESSURE SYSTEM AND AN ASSOCIATED STRONG SURFACE
COLD FRONT WILL MOVE ACROSS THE SOUTHWESTERN UNITED STATES TONIGHT
AND SATURDAY BRINGING STRONG WINDS AND BLOWING DUST TO THE REGION.
WINDS WILL GUST AROUND 60 MPH OVER THE HIGHER MOUNTAINS WITH GUSTS
AROUND 50 MPH ACROSS THE DESERTS. BLOWING DUST WILL REDUCE 
VISIBILITIES TO LESS THAN A MILE OVER A FEW LOCATIONS. 

NMZ401>403-408-415-416-101200-
/O.UPG.KEPZ.HW.A.0003.121110T1200Z-121111T0600Z/
/O.NEW.KEPZ.HW.W.0008.121110T1300Z-121111T0600Z/
/O.CON.KEPZ.WI.Y.0020.000000T0000Z-121110T0600Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
HILLSBORO...WINSTON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON
1212 PM MST FRI NOV 9 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 11 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO
11 PM MST SATURDAY. 

* EVENT: HIGH WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 MPH OR MORE.

* TIMING: 6 AM TO 11 PM SATURDAY.

* IMPACT: POTENTIAL DAMAGE TO EXPOSED STRUCTURES INCLUDING TREES
  AND POWER LINES. LOOSE OBJECTS MAY BECOME AIRBORNE. DRIVING
  COULD BE HAZARDOUS ESPECIALLY FOR HIGH PROFILE VEHICLES IN CROSS
  WINDS ALONG EAST SLOPES AND ALSO DUE TO WIND FUNNELING THROUGH
  CANYONS AND PASSES.

* VISIBILITY: MAY BE LESS THAN 2 MILES AT TIMES IN BLOWING DUST
  ESPECIALLY AT LOWER ELEVATIONS NEAR DESERT AREAS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ414-101200-
/O.UPG.KEPZ.HW.A.0003.121110T1200Z-121111T0600Z/
/O.NEW.KEPZ.HW.W.0008.121110T1300Z-121111T0600Z/
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON
1212 PM MST FRI NOV 9 2012

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 11 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO
11 PM MST SATURDAY. 

* EVENT: HIGH WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 MPH OR MORE.

* TIMING: 600 AM TO 1100 PM SATURDAY.

* IMPACT: POTENTIAL MAJOR DAMAGE TO EXPOSED STRUCTURES. LOOSE 
  OBJECTS MAY BECOME AIRBORNE. DRIVING COULD BE HAZARDOUS 
  ESPECIALLY FOR HIGH PROFILE VEHICLES IN CROSS WINDS ALONG EAST 
  SLOPES AND ALSO DUE TO WIND FUNNELING THROUGH CANYONS AND 
  PASSES. 

* VISIBILITY: MAY BE LESS THAN 3 MILES AT TIMES IN BLOWING DUST
  ESPECIALLY AT LOWER ELEVATIONS NEAR DESERT AREAS


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ404>407-409>413-417-TXZ418>424-101200-
/O.UPG.KEPZ.HW.A.0003.121110T1200Z-121111T0600Z/
/O.NEW.KEPZ.WI.Y.0021.121110T1300Z-121111T0600Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...
TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH...
RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO...
TULAROSA...WHITE SANDS MONUMENT...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...CROW FLATS...
DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
1212 PM MST FRI NOV 9 2012

...WIND ADVISORY IN EFFECT FROM 6 AM TO 11 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 11 PM
MST SATURDAY. 

* EVENT: HIGH WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 MPH OR MORE.

* TIMING: 500 AM TO 1100 PM SATURDAY.

* IMPACT: POTENTIAL DAMAGE TO EXPOSED STRUCTURES. LOOSE OBJECTS
  MAY BECOME AIRBORNE. DRIVING COULD BE HAZARDOUS ESPECIALLY FOR
  HIGH PROFILE VEHICLES IN CROSS WINDS ALONG EAST SLOPES AND ALSO
  DUE TO WIND FUNNELING THROUGH CANYONS AND PASSES.

* VISIBILITY: MAY BE LESS THAN 1 MILES AT TIMES IN BLOWING DUST
  ESPECIALLY ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES
  AND IN THE DEMING AND LORDSBURG AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this high wind watch went out at Nov 8, 3:08 AM MST, 10 hours 16 minutes earlier.

Area forecast discussion, Nov 8, 3:08 AM MST, 10 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
308 AM MST THU NOV 8 2012

.SYNOPSIS...
HIGH PRESSURE WILL LOSE IT'S GRIP ON THE BORDERLAND TODAY AS THE
NEXT PACIFIC STORM SYSTEM BEGINS TO MOVE INTO THE WESTERN U.S.
THIS WILL BRING ABUNDANT HIGH AND MID LEVEL CLOUDS TO THE REGION.
TEMPERATURES WILL CONTINUE WELL ABOVE NORMAL TODAY AND FRIDAY.
WINDS WILL BE ON THE INCREASE ALSO. BREEZY TODAY AND WINDY FRIDAY
AND SATURDAY AS THE SYSTEM SLOWLY SWINGS THROUGH. MOISTURE IS
LIMITED BUT THE REGION SHOULD EXPECT LIGHT AMOUNTS OF ISOLATED RAIN
AND MOUNTAIN SNOW SHOWERS. SLIGHT PRECIPITATION CHANCES BEGIN
TONIGHT OUT WEST...AND RETURN LATE FRIDAY THROUGH EARLY SUNDAY. A
STRONG COLD FRONT PUSHES THROUGH SATURDAY AFTERNOON AND EVENING.
TEMPERATURES WILL DROP DRAMATICALLY FOR SUNDAY AND STAY BELOW
NORMAL THROUGH AT LEAST MID WEEK. ANOTHER STORM SYSTEM LOOKS TO
MOVE IN LATE NEXT WEEK.

&&

.DISCUSSION...
THE PATTERN IS BECOMING PROGRESSIVE FINALLY AFTER A WEEK OF HIGH
PRESSURE ALOFT. THE UPPER HIGH IS SHIFTING EAST AS THE NEXT
PACIFIC TROUGH BEGINS TO COME ONTO THE WEST COAST. THE CUT-OFF LOW
WEST OF THE BAJA HAS INGESTED SOME MID AND HIGH MOISTURE AND HAS
NOW OPENED AND IS MOVING TOWARD THE BAJA. MODELS SEEM TO BE
HANDLING THESE FEATURES VERY WELL. THE MODELS ARE ALSO IN GOOD
AGREEMENT ON TEMPORAL AND SPACIAL DETAILS WITH THE STORM SYSTEM
DUE IN FRIDAY THOUGH SUNDAY.

TODAY WE'LL SEE A SIGNIFICANT INCREASE IN HIGH CLOUDS WITH SOME
MID CLOUDS ALSO MOVING IN FROM THE SW. THE APPROACHING TROUGH WILL
TURN WINDS SW ALOFT AND TIGHTEN GRADIENT TO INCREASE WINDS OFF THE
SURFACE. IT WILL ALSO ALIGN UPPER WINDS WITH A DEVELOPING LOW
LEVEL SURFACE TROUGH TO OUR NE. THIS WILL MEAN A WIND INCREASE
THIS AFTERNOON TO THE BREEZY CATEGORY. TEMPS WILL REMAIN ABOVE
NORMAL. YESTERDAY EL PASO WAS 12 DEGREES ABOVE NORMAL. TODAY IT
WILL BE ABOUT 10 DEGREES ABOVE NORMAL...AND JUST A FEW DEGREES
SHORT OF THE RECORD.

TONIGHT THERE IS A SLIGHT CHANCE OF LIGHT ISOLATED SHOWERS OVER
THE BOOTHEEL AND GILA REGION AS THE PACIFIC SHORTWAVE MOVES ACROSS
THE WESTERN CWFA. HAVE MINOR POPS IN THE FORECAST ...MOST AREAS
WILL REMAIN DRY. WHERE IS DOES RAIN IT WILL BE VERY LIGHT.

FRIDAY FURTHER WIND INCREASES ARE EXPECTED AS THE MAIN PACIFIC
TROUGH DROPS A BIT SOUTH AND WE SIT UNDER THE TIGHT FRONT END OF
THE SYSTEM. PREVIOUS MODEL RUNS HAD STRONGER WINDS. THE SYSTEM IS
A BIT DELAYED AND THUS THE SURFACE GRADIENTS ARE STILL TOO FAR
NORTH TO BRING WINDS UP TO ADVISORY CATEGORY FOR ANY LOCATIONS
EXCEPT MAYBE THE MOUNTAINS. WINDS WILL FURTHER INCREASE ON
SATURDAY AS THE STORM MOVES IN AND THE LEE SURFACE TROUGH DEEPENS.
A WIND ADVISORY IS LIKELY FOR SATURDAY. WILL ALSO HAVE TO LOOK
CLOSELY AT EAST SLOPES FRIDAY NIGHT WITH CHANNELED NOCTURNAL
DOWNSLOPE WINDS.

FRIDAY LOOKS DRY...BUT THERE WILL BE MOISTENING FROM ABOVE DOWN TO
THE MID AND LOWER LEVELS OF THE ATMOSPHERE. PW'S ARE PROGED TO
INCREASE TO .65" BY SATURDAY (TRIPLE WHAT IT IS NOW). WILL HAVE
POPS BACK IN THE FORECAST FOR FRI EVE THROUGH SATURDAY MOST AREAS.
WILL ALSO LEAVE THEM IN FOR SAT NIGHT/SUN AM FOR THE MOUNTAINS AS
THE LAST OF THE UPPER TROUGH SWINGS THROUGH.

STILL DEBATING WHETHER THIS SYSTEM CAN PRODUCE THUNDERSTORMS. THE
NAM HAS INSTABILITY FOR STORMS...THE GFS DOES NOT SUPPORT THUNDER.
I'VE LEANED TOWARD NO THUNDER OVER THE CWFA. MOST OF IT SHOULD BE
EAST AND POSSIBLY SOME NORTH.

SATURDAY AFTN (WEST) AND EVENING (EAST) A STRONG PAC COLD FRONT
WILL PUSH IN FROM THE WEST. THIS WILL LOWER SNOW LEVELS ACROSS THE
MOUNTAINS. ANY PCPN IN THE GILA ABV 6000 FT WILL BE SNOW. SAME FOR
THE SACS BY SUNDAY MORNING. HOWEVER...THE SNOW SHOULD BE QUITE
LIGHT AND NO MORE THAT AN INCH OR TWO IS EXPECTED.

SUNDAY MOST AREAS WILL BE DRY AS THE STORM QUICKLY EXITS. STILL
SOME POTENTIAL FOR PCPN OVER THE MOUNTAINS THOUGH MID-DAY. MUCH
COOLER WITH CLEARING SKIES AND SLACKENING WINDS.

MON AND TUES SHORT WAVE RIDGING WILL KEEP THE ARE DRY AND COOL
WITH LIGHT WINDS AND CLEAR SKIES. WED INCREASED HIGH CLOUDS AS THE
NEXT PACIFIC TROUGH BEGINS TO TAP A SUBTROPICAL MOISTURE TAP.
LOOKING CLOSELY AT THU-FRI FOR ANOTHER SHOT AT WIND/PCPN/COOL WEATHER
WITH ANOTHER PACIFIC TROUGH LIKE THIS WEEKEND'S.

&&

.AVIATION...VALID 08/12Z-09/12Z.
VFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST PERIOD. INCR
HIGH/MID CLOUDS TDY. SCT140 BKN200-250. SFC WINDS AFT 18Z:
230/112G22KT.

&&

.FIRE WEATHER...
HIGH PRESSURE MOVES EAST TODAY. HIGH AND MID CLOUDS WILL MOVE IN
ON SOUTHWEST FLOW ALOFT. IT WILL BE ANOTHER  WARM DAY WITH
TEMPERATURES WELL ABOVE NORMAL. EXPECT AN INCREASE IN WINDS AS A
LOW PRESSURE SYSTEM APPROACHES THIS AFTERNOON...BREEZY CONDITIONS
WILL DEVELOP THIS AFTERNOON.  A FAIRLY STRONG TROUGH OF LOW
PRESSURE ALONG WITH A MODERATELY STRONG PACIFIC FRONT WILL ALOFT
MOVES OVER THE BORDERLAND THURSDAY NIGHT AND FRIDAY...INCREASING
THE CLOUDS AND GIVING THE AREA JUST A SLIGHT CHANCE OF LIGHT RAIN
AND A SLIGHT CHANCE OF LIGHT SNOW SHOWERS ABOVE 8000 FT OVER THE
MOUNTAINS LOWERING TO AROUND 5000 FT BY SUNDAY. BEHIND THE STRONG
PACIFIC FRONTAL SYSTEM LATER FRIDAY INTO THE WEEKEND...MUCH COLDER
TEMPERATURES ALONG WITH STRONG WINDS WILL PREVAIL OVER THE FIRE
WEATHER ZONES. THE STRONGEST WINDS WILL BE ON SATURDAY ASSOCIATED
WITH THE COLD FRONT. HIGHS WILL COOL ABOUT 20 TO 25 DEGREES FROM
FRIDAY TO SUNDAY. MIN RH VALUES WILL RUN FROM 12% TO 15% WEDNESDAY
AND 15% TO 2% THURSDAY ACROSS ALL ZONES.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 81  55  77  57  71 /   0  10  10  10  10
SIERRA BLANCA           80  54  80  54  75 /   0  10  10  10  10
LAS CRUCES              81  48  74  49  66 /   0  10  10  10  20
ALAMOGORDO              81  49  76  51  66 /   0  10  10  10  20
CLOUDCROFT              60  38  57  35  52 /   0  10  10  10  40
TRUTH OR CONSEQUENCES   82  48  75  49  63 /   0  10  10  20  30
SILVER CITY             71  46  68  45  54 /   0  20  30  30  50
DEMING                  82  43  74  45  65 /   0  10  20  10  30
LORDSBURG               80  47  73  45  61 /   0  10  20  20  30
WEST EL PASO METRO      82  57  77  58  71 /   0  10  10  10  10
DELL CITY               80  47  78  49  75 /   0   0  10  10  10
FORT HANCOCK            83  54  84  57  79 /   0   0  10  10  10
LOMA LINDA              76  53  72  53  68 /   0  10  10  10  10
FABENS                  83  55  80  57  76 /   0   0  10  10  10
SANTA TERESA            81  51  75  53  70 /   0  10  10  10  10
WHITE SANDS HQ          82  53  74  55  67 /   0  10  10  10  20
JORNADA RANGE           80  39  73  41  65 /   0  10  10  10  20
HATCH                   80  43  73  47  63 /   0  10  10  10  20
COLUMBUS                81  50  74  52  67 /   0  10  10  10  20
OROGRANDE               82  53  78  56  70 /   0  10  10  10  20
MAYHILL                 69  46  65  43  61 /   0  10  10  10  40
MESCALERO               68  39  64  37  59 /   0  10  10  10  30
TIMBERON                67  41  64  40  60 /   0  10  10  10  40
WINSTON                 72  37  65  37  54 /   0  10  20  20  40
HILLSBORO               76  42  68  42  57 /   0  10  20  20  30
SPACEPORT               80  45  72  46  64 /   0  10  10  10  20
LAKE ROBERTS            74  37  69  37  55 /   0  20  30  40  50
HURLEY                  74  41  70  41  57 /   0  20  30  20  50
CLIFF                   79  33  75  35  59 /   0  20  30  30  40
MULE CREEK              74  28  71  30  54 /   0  10  30  40  40
FAYWOOD                 75  39  69  40  57 /   0  10  20  20  40
ANIMAS                  80  44  72  45  63 /   0  10  20  20  20
HACHITA                 80  44  74  43  65 /   0  10  20  10  20
ANTELOPE WELLS          82  45  73  47  66 /   0  10  10  10  20
CLOVERDALE              76  47  66  47  60 /  10  10  20  20  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

14-BIRD
Hazardous weather outlook, Nov 8, 10:30 AM MST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1030 AM MST THU NOV 8 2012

NMZ403>413-417-TXZ418>424-091700-
NMZ401-402-414>416-091700-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-WEST
SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-

1030 AM MST THU NOV 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE FIRST STRONG PACIFIC STORM SYSTEM OF THE SEASON WILL BRING BIG
CHANGES TO THE WEATHER FOR THE BORDERLAND FRIDAY THROUGH THE
WEEKEND.

FOR FRIDAY...EXPECT WINDY CONDITIONS OF 20 TO 30 MPH WITH GUSTS TO
40 MPH LOWLANDS  WITH PATCHY AFTERNOON BLOWING DUST. WINDS  OF
30 TO 40  MPH GUSTING TO 50 MPH FOR THE MOUNTAINS OF SOUTHERN NEW
MEXICO ABOVE 7500 FEET. ISOLATED SHOWERS WILL BE POSSIBLE OVER
SOUTHWESTERN NEW MEXICO. WINDS WILL GENERALLY BE 2O TO 30 MPH WITH
GUSTS 40 TO 40 MPH... AND HIGHER MOUNTAINS OF SOUTHERN NEW MEXICO.
BUT SHOWERS OR STORMS WILL ENHANCE THE GUST POTENTIAL. WINDS WILL
REMAIN GUSTY FOR EAST-SLOPE LOCATIONS FRIDAY NIGHT.

SATURDAY WILL BRING MORE WIDESPREAD WINDY CONDITIONS AND BLOWING
DUST. VISIBILITIES MAY DROP TO LESS THAN ONE MILE IN PLACES. WINDS
WILL GENERALLY BE 25 TO 35 MPH WITH GUSTS TOPPING 45 TO 50 MPH
LOWLANDS..BUT HIGHER GUSTS ARE EXPECTED ALONG EAST SLOPE LOCATIONS.
HIGH ELEVATION WINDS ABOVE 7500 FEET WILL BE HIGH FROM 40 TO 50 MPH
AND GUSTS OVER 60 MPH ESPECIALLY ALONG EAST SLOPES. ISOLATED SHOWERS
MAY ALSO ENHANCE GUST POTENTIAL IN SOUTHWESTERN NEW MEXICO. A STRONG
COLD FRONT WILL BRING COOLING TEMPERATURES TO THE AREA SATURDAY
NIGHT...AND WINDS WILL REMAIN STRONG THROUGH THE NIGHT ALONG EAST
SLOPE LOCATIONS.

EXPECT MUCH COOLER TEMPERATURES SUNDAY AND MONDAY...WITH HIGHS
STUCK IN THE 50S ACROSS THE LOWLAND DESERTS. MORNING LOWS SUNDAY
AND MONDAY MAY DROP BELOW FREEZING ACROSS MANY LOWLAND AREAS. THE
BEST POTENTIAL FOR FREEZING TEMPERATURES IN THE EL PASO METRO AREA
WILL BE MONDAY MORNING.

TUESDAY AND WEDNESDAY SHOULD SEE MUCH QUIETER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. ANY REPORTS OF HAZARDOUS
CONDITIONS OVER THE WEEKEND WILL BE APPRECIATED.

NOVLAN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 12:49 PM MSTWind AdvisoryEPZGrant, Hidalgo, Luna, Otero, Sierra34 hr

Nearby

High Wind Watches in New Mexico, 2012High Wind Watches in Texas, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.